MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00542430
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-04859 for the exalt model d scope and for the exalt d controller.It was reported that an exalt d controller was used with an exalt model d single use duodenoscope for an endoscopic retrograde cholangiopancreatography (ercp) procedure on an unknown date.The controller has shown multiple instances where visualization was lost, and the loading screen appeared.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h2 (correction): d3 manufacturer address added.Block h11: with all available information, the investigation found the probable cause of the loss of visualization is contamination on the catheter contacts.Although the number of procedures/recycles of the unit are unknown, contamination is likely due to repeat use and wear and tear on the catheter connection, or improper cleaning of the unit during maintenance.Upon receipt, the returned exalt d controller was analyzed.Visual examination of the console identified cosmetic damage on the top cover and front panel.Functional testing of the device identified contamination of the catheter interface contact, causing unstable image.The reported allegation of loss of visualization was confirmed.After replacing the catheter interface contact, the image was clear and stable.With all the available information, boston scientific concludes that the root cause of this event is traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-04859 for the exalt model d scope and 3005099803-2024-04805 for the exalt d controller.It was reported that an exalt d controller was used with an exalt model d single use duodenoscope for an endoscopic retrograde cholangiopancreatography (ercp) procedure on an unknown date.The controller has shown multiple instances where visualization was lost, and the loading screen appeared.No further information has been obtained despite good faith efforts.

Brand Name
EXALT CONTROLLER
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20334692
Report Number3005099803-2024-04805
Device Sequence Number18548778
Product Code FDT
UDI-Device Identifier08714729990901
UDI-Public08714729990901
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542430
Device Catalogue Number4243
Device Lot Number2216800782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown